... medicine I am taking 100 mcg of synthroid, much better. My only concern/question is that I feel as though I am on my period constantly, sore breasts, backaches, cramps, very strange. Does anyone have any ideas?
I am also new to hypothyroidism and take 50mcg of Synthroid. My doctor explained that when the thyroid slows down, the pituitary gland begins producing more thyroid stimulating hormone trying to make the thyroid work. I, too, am hoping that some of our very smart medical professionals will answer. I am post-menopausal, but my breasts get tender occasionally. I'm sure your symptoms have something to do with the pituitary gland, but I don't have enough knowledge on the subject to answer with certainty. I hope you get the answers you are seeking. I'm curious about it, as well.
Hey pay... I am just reading through everything here. The symptoms you are experiencing can be the result of not being on the right dose yet or your body is still adjusting to the dose you are on. This is a long journey and one that requires some patience, education about what is happening to you and what you can do to feel better.
I have recommended a couple of books here. One book called, "Thyroid Power... 10 Steps To Better Health" by Dr. Richard Shames, M.D. and his wife, Karilee Shames, R.N., PhD. These two have dedicated their lives to helping people with thyroid issues. It is a quick read and written for the lay person. There is a section in the back of the book that is written for doctors.
The other book is, "Hypo-thyroidism: The Unsuspected Illness" by Dr. Broda Barnes, M.D. and Lawrence Galton. This book also delves into the misdiagnosis and common symtoms that go undiagnosed.
You already have your diagnosis as do I but everything I have read and studied have enhanced my journey in the process. I am on a compounded armour thyroid that is in capsule form and dissolved under the tongue or sub-lingual. I am curious what your experiences are with both armour and synthroid. We are all different and react to meds differently. Sometimes it is all in how you are introduced to thyroid medication. The process is very slow... going too fast or being put on a higher dose too quickly can make you crash or very sick. I am wondering if this was your experience with armour.
Just remember you are on a journey. It is a forever one, too.
When the thyroid is removed there are hormonal changes that take place. Since you may not have reached the full effectiveness of the synthroid, which takes at least six weeks, much can change in your body. Please get your blood test at that time to check your TSH. Sometimes it will take months to get the proper range. Be sure you see an endocrinologist for your condition. They handle all hormonal issues. Have you had a recent pelvic exam?,complete physical? There are times when one condition is found and being corrected new conditions now become apparent. Thyroid drains ones strength and we don't notice things. It does not directly affect your estrogen or other hormones. If your pelvic exam is fine, ask for additional hormonal tests. If you are of childbearing age, I suggest a pregnancy test as well.
Generally armour is used as last resort, not first try. A little more history may help sort this out. I will,say that thyroid hormones are part of a feedback system of the pituitary. If the problem is in the pituitary, it will follow that you should have an MRI to check that part of the brain. But one step at a time. Cancer probably is not the cause. There are benign tumors that can form in that area. My best suggestion to you is to work with a well known endocrinologist and have that person direct your treatment. If you have one, I suggest you have a frank talk and if not satisfied request a second opinion. No doctor worth his or her license is concerned about a referral. A different point of view is often welcome and helpful. Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Mar 2010 • 2 answers
Posted 17 Aug 2011 • 3 answers
Posted 4 Jan 2012 • 2 answers
Posted 9 Nov 2012 • 6 answers
Hypothyroidism - After Thyroid Removal - Armour Thyroid,did it help your Hypo sooner? GP Dr wants me
Posted 14 Nov 2014 • 1 answer